63347members
333296posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole side affects

5 REPLIES 5
Community Champion

Re: Letrozole side affects

Hi jws
Yes, it's awful how many pills we have to take a day. I also take 5, plus prone to headaches so probably take paracetamol /ibroprofen every day.
A family member of mine had swollen ankles and feet. I think it was cellulitis. Definitely check with gp, as it is not necessarily the letrozole.
Sue xx
JWS
Member

Re: Letrozole side affects

Thanks Sue. Spoke bcn she reassured me that it’s OK to take painkillers eg paracetamol regularly and on a daily basis, also to use ibugel. I can’t take neurofen because of the interaction with lithium carbonate that I have been taking for last 25 years for bipolar disorder, but ibugel apparently OK.

Bcn also asking oncologist if I can take a 6 week break from Letrazole to establish whether this is the cause of aching painful feet. Just back from a week walking in Scotland. Foot size has increased by size and a half, needed to buy new boots! Weird. I’m blaming Letrazole but it may be caused by boots/something else.

So bcn also advises me to see GP to assess whether might be another reason for foot pain eg plantar fasciitis.

Have to say painkillers helping a lot, but I still worry about why Letrazole is causes pain and what it is doing to my body. Didn’t realise you have to take paracetamol regularly and continually for best effect. But this means I’m now taking 5 meds daily... so feel like a very sick person.

Result of bone density scan today is “normal”.

Community Champion

Re: Letrozole side affects

Hi jws

Try having a chat with your bcn and see if you can get an appointment with the oncologist. It sounds like the side effects are very challenging and upsetting. There are different brands that you can try....I take accord, which seems to be one of the better ones. Plus take the pill in the evening, with food, as this also helps. But there are different drugs that they can try, so go back to the oncologist and see what they say.

Sue xx

Highlighted
JWS
Member

Re: Letrozole side affects

I am on Letrazole and suffering painful, aching, swollen feet and ankles. Worst getting out of bed or getting up from sitting. Feeling and acting like an old, frail person. Don’t know what to do and don’t understand what’s happening to my body.
Community Champion

Re: Letrozole side affects

Hi
I would say if this doesn't settle in a few weeks, go back to the oncologist and see if there is something else you can try. Having been on letrozole for 18 months, I do suffer with aches and pains, but nothing I cant tolerate. Plus, any side effects I get, tend to last a few months and then stop.
Best wishes
Sue xx
Member

Letrozole side affects

Had read quite a bit about this on here and various other sites, I’ve done the chemo, the lumpectomy and the rads now 6 weeks on Letrozole (Accord brand) I can hardly function the pain in my hands is unbearable and the rest of my body hurts in places I didn’t know existed, I’ve tried Nurophen plus but nothing is helping, please tell me but gets better, or is there anything else I can do?

 

Also have herceptin every 3 weeks but never really had any side effects from that